MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 197
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Bacterial Infection (1735); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information received 19jan2023 reported, mid-shift on (b)(6) 2023, the registered nurse (rn) found the plastic sleeve to the closed suction catheter (csc) ¿open nearly end to end¿.They were unsure if it had been that way before as the tear was only visible on one side; the patient had been suctioned at least hourly for most of the day; the csc had been in use for possibly 5 days.The patient was evaluated for sepsis, a trach aspirate (ta) was performed and found to have gram positive cocci for which the infant was started on antibiotics.A chest x-ray (cxr) revealed areas of atelectasis that may or may not have been associated with a pneumonia; a peripheral blood culture was positive for enterococcus fecalis, (considered an absolute pathogen); arterial blood was negative for any microbes.It was additionally reported, there was no way to definitively associate potential central line-associated bloodstream infection (clabsi) with (ta) except same grams stained description for organism.Additional information received 06feb2023 clarified, the ta was negative, performed on (b)(6) 2023; the blood culture was positive.
 
Additional Manufacturer Narrative
4581-appropriate clinical signs, symptoms, conditions term/code not available: atelectasis.The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 14 feb 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Additional Manufacturer Narrative
All information reasonably known as of 07 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: d4 the actual sample from the reported event was returned for evaluation.Visual examination of the device revealed the tearing on the sleeve started from the peep seal location.The reported event could be confirmed as reported; however, the root cause is undetermined.The device history record for lot 30202148 was reviewed and the product was produced according to product specifications.All information reasonably known as of 02 apr 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16375824
Report Number8030647-2023-00024
Device Sequence Number17573192
Product Code BSY
UDI-Device Identifier00609038938257
UDI-Public00609038938257
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number197
Device Lot Number30202148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/16/2023
03/08/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/08/2023
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ANTIBIOTIC
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Other;
Patient Age12 DA
Patient SexFemale
Patient Weight2 KG